Journal article

Paracetamol overdose in a liver transplantation centre: an 8-year experience.

PJ Gow, RA Smallwood, PW Angus

J Gastroenterol Hepatol | Published : 1999

Abstract

BACKGROUND: Paracetamol is a readily available, widely used analgesic that can cause serious hepatic injury when taken in overdose. The aims of this study were to assess the frequency of attendance at the Austin and Repatriation Medical Centre for paracetamol overdose, the frequency of referral to the Victorian liver transplant unit after serious overdoses, the morbidity and mortality rates in all patients treated and the appropriateness of treatment. METHODS: A review of the Austin and Repatriation Medical Centre medical records and of the Victorian liver transplant unit database of all patients attending because of paracetamol overdose from 1988-1995 was undertaken. One hundred and fifty-t..

View full abstract

University of Melbourne Researchers